I stopped taking Lexapro 4 days ago and I am having brain zaps about every 5-10 seconds. It feels like vertigo. I am irritable, anxious and cannot sleep! I refuse to give in and start taking them again. Does this all stop eventually?? If so, how long does it take? I quit cold turkey.
Depression is a very dificult delema, as every one of us is diffrent and respond diffrently to the various methods of professionals use to assist us , in our recovery. Some beleive the problem is a chemical imbalance, that can be corrected, with right medication. Unfortunately, it will take about three to four weeks before, you can tell if you have a good fit. And there are often side effects, that an individual finds unexceptable. And so something else is offered by your doctor.I have tryed six diffrent prescriptions through out , the years. Personally, I have chosen Wellbutrin, as I found it to have no negetive side effects for me. However I know someone else, that was unable to deal with the headaches the came with wellbutrin for her. . She has chosen Lexapro,and it has handled her depression, However it has caused a weight gain, for her. Personally I started off with the Lexapro and also found it to also cause a weight gain, and so, after trial & error,have chosen wellbutrin XL 300 mg. In addition I am also seeing a therapist. Which has been a very good combination, for me. So my advise is to go back to your doctor and try another product , as this one seems to not fit you.Hopefully, the next on will help you, with out harm.
I always recommend to taper off an antidepressant rather than stopping cold turkey. It is possible to get off them with little if any side effects but you have to taper over several weeks time. It will take several weeks to completely get over the withdrawals. If need be, you can resume the Lexapro at a low dose and taper off rather than cold turkey. You willl feel much better.
I really recommend therapy and for you to consider other medications. Unfortunately, choosing a medication is a trail and error sort of process. What works for one person, won't for another. There are numerous antidepressants that also help anxiety to try. Please discuss therapy and other med options with the doctor. You owe it to yourself to address these issues.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Sep 2011 • 4 answers
Posted 9 Feb 2012 • 9 answers
Lexapro - I have been on 10mg for 2 months and I can't function. I sleep for 12 hours and I am sick?
Posted 16 Jan 2013 • 6 answers
Posted 7 Jan 2015 • 3 answers
Posted 5 May 2015 • 6 answers